MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF TI-PEEK POSTERIOR CAGE; POSTERIOR CAGE

MEDACTA INTERNATIONAL SA MECTALIF TI-PEEK POSTERIOR CAGE; POSTERIOR CAGE
Catalog Number 03.27.008
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 20 dec 2017 the r&d spine director added the following details: i have discussed the complaint with the sales team and they confirmed that it was a clear surgeon error and there were no problems caused by the implant or instrument.On 22 dec 17 the medical affairs director made the following analysis: after insertion of a l5-s1 interbody cage, the position was tentatively re-adjusted, but the cage fell from the intervertebral space.A new cage was added and the previous one left in the body.The prognosis of this condition is unknown because the position of the first cage is only represented in the 2d images supplied; technically, the permanence of the cage outside of the prescribed position is not a problem.There is no reason to suspect that this adverse event was caused by a faulty device.Batch review performed on 02 january 2018: lot 1620829: (b)(4) items manufactured and released on 01 september 2017.Expiration date: 2022-08-20.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The surgeon inserted the cage at level l5/s1.After that the surgeon moved the inserted cage to external side, but the cage was dropped anterior side.The surgeon decided to make a follow-up.Therefore the dropped cage was left in the patient body.Due to this event, the surgery was prolonged about 30 minutes.

Brand Name
MECTALIF TI-PEEK POSTERIOR CAGE
Common Device Name
POSTERIOR CAGE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7163359
Report Number3005180920-2017-00816
Device Sequence Number16632313
Product Code MAX
UDI-Device Identifier07630030831508
UDI-Public07630030831508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Catalogue Number03.27.008
Device Lot Number1620829
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Initial Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;